MAUDE Adverse Event Report: KARL STORZ SE & CO. KG STAMMBERGER RHINOFORCE II ANTRUM PUNCH

KARL STORZ SE & CO. KG STAMMBERGER RHINOFORCE II ANTRUM PUNCH
Model Number 459010
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the manufacturer's evaluation: the forceps was disassembled and the slider inside was found broken at the rivet eye.The broken surface shows a fresh ductile break; a part of the slide is missing.The cutting area shows at least on indication for a cut trial of something solid--the cutting edges are not sharp anymore.The ductile appearance indicates a break by overload.During the operation in which the device failed, or in a previous one, there has been a try to cut something rigid--the cutting edge is blunt on several spots.The breakage was most likely due to mechanical overload by trying to cut hard tissue (bones); it is for cartilage only.
 
Event or Problem Description
As per report received from the factory in (b)(6) regarding an event in (b)(6): during a paranasal sinuses procedure, the forceps lever got blocked all of a sudden.A small metal particle came loose.It was not possible to open or close the forceps anymore.The particle was retrieved.

Brand Name
STAMMBERGER RHINOFORCE II ANTRUM PUNCH
Common Device Name
ANTRUM PUNCH
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key10092940
Report Number9610617-2020-00060
Device Sequence Number11598770
Product Code LRC
UDI-Device Identifier04048551164532
UDI-Public04048551164532
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number459010
Device Catalogue Number459010
Device Lot NumberTT07
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2020
Initial Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;